Alert archive / Pennsylvania / Flash Flood Warnings in 2006

Flash Flood Warning 12, NWS State College, PA

June 25, 2006Dauphin County, Lebanon County, Schuylkill County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 25, 2006, 5:23 PM EDT for Dauphin County, Lebanon County, Schuylkill County, Pennsylvania. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2006, 5:23 PM EDT (21:23 UTC)
Expired
Jun 25, 2006, 11:30 PM EDT
In force
6 hr
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

Counties Dauphin County, PA, Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 135 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:00 PM EDTFLASH FLOODPalmyra, PAREPORTS OF SEVERAL ROADS CLOSED IN PALMYRA AND LEBANON
Jun 25, 6:00 PM EDTFLASH FLOODPine Grove, PANUMEROUS ROADS FLOODED WITH 1 FOOT OR MORE OF WATER ON ROADS.
Jun 25, 7:35 PM EDTFLASH FLOOD11 Nw Womelsdorf, PAMINOR ROCK SLIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 252127
FFWCTP
PAC043-075-107-260330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
523 PM EDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA
  DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA
  SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA

* UNTIL 1130 PM EDT

* AT 517 PM EDT...SHOWERS AND TROPICAL DOWNPOURS CONTINUE TO MOVE 
NORTHWARD ACROSS THE AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR 
ESTIMATES THAT MORE THAN TWO INCHES OF RAIN HAS FALLEN IN SOME AREAS 
OF DAUPHIN...LEBANON AND SCHUYLKILL COUNTIES. FLOODING IS EXPECTED 
TO DEVELOP AND CONTINUE INTO THE EVENING HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANNVILLE...
  ASHLAND...COLONIAL PARK...CORNWALL...FRACKVILLE...HERSHEY...
  HUMMELSTOWN...LEBANON...LINGLESTOWN...MAHANOY CITY...MIDDLETOWN...
  MINERSVILLE...MYERSTOWN...PALMYRA...POTTSVILLE...PROGRESS...
  SCHUYLKILL HAVEN...SHENANDOAH...ST. CLAIR AND TAMAQUA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4015 7672 4031 7618 4075 7577 4095 7617
      4072 7652 4060 7697 4038 7700

$$

FORECASTER:
LA CORTE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:58 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 25, 2:58 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT SUN JUN 25 2006

.SHORT TERM /THROUGH SUNDAY NIGHT/...

AS ADVERTISED...RAIN HAS OVERSPREAD THE ENTIRE CWA WITH THE
PIPELINE EXTENDING SOUTH INTO THE CAROLINAS. SURFACE LOW PRESSURE
OVER NORTHERN FLORIDA HAS A TROUGH EXTENDING NORTH INTO THE
EASTERN GREAT LAKES. AN UPPER LOW ORGANIZING OVER EASTERNN IOWA
WILL PROVIDE THE INFLUX OF MOISTURE AT THE UPPER LEVELS.
THIS...ALONG WITH A SERIES OF SHORTWAVES...WILL BRING STEADY LIGHT
TO MODERATE RAIN OVERNIGHT. THUNDERSTORMS HAVE BEEN CONFINED TO
THE FAR EASTERN EDGE OF THE STEADY RAIN WHERE DEWPOINTS HAVE
ROCKETED INTO THE 70S. SPOTTER REPORTS FROM AREAS RECEIVING HEAVY
RAIN INDICATE THAT 1 TO 3 INCH AMOUNTS WILL BE COMMON OVERNIGHT IN
THE TROPICAL AIRMASS. TEMPERATURES WILL HOLD IN THE MID TO UPPER
60S PARALLEL WITH THE DEWPOINTS TONIGHT.

AS A RESULT...THE FLASH FLOOD WATCH HAS BEEN EXTENDED TO 6 AM FOR
ALL COUNTIES EXCEPT THE FAR NORTHWEST. THIS SEEMS REASONABLE BASED
ON THE CURRENT RADAR AND SPOTTER REPORTS.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...

WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST
THROUGH MOST OF THE EXTENDED AS A TROUGH AT 500 MB REMAINS OVER
LAKE MICHIGAN AND A 595 DM HIGH ANCHORS OFF THE NEW ENGLAND
SEABOARD. THIS WILL SANDWICH THE REGION UNTIL THE HIGH WEAKENS
AND THE TROUGH OPENS UP BY MID WEEK.

THE MAIN PLUME OF MOISTURE WILL SHIFT WEST ON MONDAY AND BE
CENTERED OVER THE WESTERN HALF OF THE FORECAST AREA. THIS AXIS
WILL MOVE EAST ON TUESDAY OVERSPREADING THE ENTIRE AREA AGAIN AS
THE TROUGH OPENS UP AND THE BLOCKING HIGH WEAKENS OFF OF THE
ATLANTIC COAST.

THE TROUGH OVER THE GREAT LAKES WILL REMAIN THROUGH THE END OF THE
WEEK SO A GENERAL CHANCE OF SHOWERS AND THUNDERSTORMS REMAINS.

&&

.AVIATION...

MOST AIRPORTS THIS AFTERNOON HAVE BEEN IFR DUE TO VISIBILITIES IN
RAIN AND FOG. CEILINGS HAVE REMAINED IN THE MVFR CATEGORY. EXPECT
CEILING TO DROP TO IFR AND TEMPO LIFR OVERNIGHT AND RAIN CONTINUES
AND DEWPOINTS RISE TO NEAR 70 IN ALL LOCATIONS. WINDS WILL REMAIN
LESS THAN 10 KTS THROUGH THE FORECAST PERIOD. IT APPEARS THAT IT
WILL BE A FEW DAYS BEFORE CONDITIONS IMPROVE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR PAZ006-011-012-017>019-024>028-033-037-
041-042-045-046-049>053 UNTIL 8 PM MONDAY.
FLASH FLOOD WATCH FOR PAZ034>036-056>059-063>066 UNTIL 6 AM
MONDAY.
&&

SHORT TERM...LAMBERT
LONG TERM...TYBURSKI
AVIATION...LAMBERT
Hazardous weather outlook, Jun 25, 4:39 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT SUN JUN 25 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-262045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
439 PM EDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR ALL OF
CENTRAL PENNSYLVANIA...EXCEPT FOR WARREN AND MCKEAN COUNTIES...

WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY
HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 8 PM MONDAY ACROSS THE
CENTRAL SUSQUEHANNA RIVER VALLEY...CENTRAL AND NORTHERN MOUNTAINS
AND LAUREL HIGHLANDS...

AREAS NOT IN THE FLOOD WATCH ARE MCKEAN AND WARREN COUNTY IN
NORTHWESTERN PENNSYLVANIA...AND THE LOWER SUSQUEHANNA VALLEY.

ADDITIONAL RAINFALL AMOUNTS IN THE WATCH AREA WILL RANGE FROM 1 TO
2 INCHES ON MONDAY.

PLEASE REFER TO PHLFFACTP FOR INFORMATION PERTAINING TO THE
SPECIFIC AREAL EXTENT AND VALID TIMES OF THE FLASH FLOOD WATCHES.

THE NEARLY STATIONARY FRONTAL BOUNDARY WILL DRIFT NORTH AND WEST
BECOMING LOCATED FROM NEAR PITTSBURGH TO ELMIRA BY LATE MONDAY.
THIS MAY BRING A TEMPORARY LULL IN THE WIDESPREAD HEAVY RAIN
MONDAY NIGHT INTO TUESDAY MORNING. ANOTHER DISTURBANCE WILL MOVE
NORTH AND BRING MORE TROPICAL DOWNPOURS TO THE REGION TUESDAY
AFTERNOON AND NIGHT...LEADING TO ANOTHER POTENTIAL ROUND OF
FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE REPORT ANY RAINFALL AMOUNTS OF 2 INCHES OR
MORE...ALONG WITH ANY FLOODING ALONG STREAMS.

LAMBERT

In the hours before

Local storm report, Jun 25, 2:55 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
255 PM EDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      GREENCASTLE             39.79N 77.73W
06/25/2006                   FRANKLIN           PA   EMERGENCY MNGR

            RTE 11 UNDERPASS FKOODED. 2 INDIVIDUALS TRAPPED IN
            VEHICLE

&&

JJL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:29 PM EDTSevere Thunderstorm WarningCTPFranklin61 min
Jun 25, 12:53 PM EDTFlash Flood WarningCTPFranklin3 hr
Jun 25, 2:24 PM EDTFlash Flood WarningCTPDauphin, Schuylkill3 hr
Jun 25, 2:52 PM EDTFlash Flood WarningCTPClearfield4 hr
Jun 25, 3:58 PM EDTFlash Flood WarningCTPFranklin3 hr
Jun 25, 4:46 PM EDTFlash Flood WarningCTPAdams, Cumberland, York6 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.